# SDR 2008FA0000661

- Difficulty date: September 17, 2008
- Submitted: September 30, 2008
- Operation: General aviation
- Aircraft: N273DS
- Make and model: Diamon DA 40
- Aircraft serial: 40954
- Engine: Cont IO360*
- System (JASC): 8011 · Engine Starter
- Part: Casting
- Condition: Broken
- Location: Starter
- Component: Starter
- Component part number: 14924LS
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CUSTOMER ATTEMPTED TO START ENGINE. WHILE CRANKING ENGINE, CUSTOMER REPORTED A LOUD "CLUNK" AND THE PROPELLER STOPPED ROTATING. INVESTIGATED PROBLEM AND FOUND THE STARTER DRIVE CASTING BROKE FROM STARTER MOTOR. THE CASTING INCLUDED A BEARING FOR THE STARTER DRIVE SHAFT. SHAFT AND BENDIX GEAR WAS STILL ATTACHED TO THE STARTER MOTOR. (K)
